Vol. 10, No. 9, 2016

Download this article
Download this article For screen
For printing
Recent Issues

Volume 10
Issue 9, 1845–2052
Issue 8, 1601–1843
Issue 7, 1373–1600
Issue 6, 1147–1371
Issue 5, 939–1146
Issue 4, 695–938
Issue 3, 451–694
Issue 2, 215–450
Issue 1, 1–214

Volume 9, 10 issues

Volume 8, 10 issues

Volume 7, 10 issues

Volume 6, 8 issues

Volume 5, 8 issues

Volume 4, 8 issues

Volume 3, 8 issues

Volume 2, 8 issues

Volume 1, 4 issues

The Journal
Cover
Editorial Board
Editors' Addresses
Editors' Interests
About the Journal
Scientific Advantages
Submission Guidelines
Submission Form
Subscriptions
Editorial Login
Contacts
Author Index
To Appear
 
ISSN: 1944-7833 (e-only)
ISSN: 1937-0652 (print)
Effective cones of cycles on blowups of projective space

Izzet Coskun, John Lesieutre and John Christian Ottem

Vol. 10 (2016), No. 9, 1983–2014
DOI: 10.2140/ant.2016.10.1983
Abstract

In this paper we study the cones of higher codimension (pseudo)effective cycles on point blowups of projective space. We determine bounds on the number of points for which these cones are generated by the classes of linear cycles and for which these cones are finitely generated. Surprisingly, we discover that for (very) general points the higher codimension cones behave better than the cones of divisors. For example, for the blowup Xrn of n, n > 4 at r very general points, the cone of divisors is not finitely generated as soon as r > n + 3, whereas the cone of curves is generated by the classes of lines if r 2n. In fact, if Xrn is a Mori dream space then all the effective cones of cycles on Xrn are finitely generated.

Keywords
Cones of effective cycles, higher codimension cycles, blowups of projective space, Mori dream space
Mathematical Subject Classification 2010
Primary: 14C25, 14C99
Secondary: 14E07, 14E30, 14M07, 14N99
Milestones
Received: 15 March 2016
Revised: 11 July 2016
Accepted: 21 August 2016
Published: 22 November 2016
Authors
Izzet Coskun
Department of Mathematics, Statistics, and Computer Science
University of Illinois at Chicago
Chicago, IL 60607
United States
John Lesieutre
Department of Mathematics, Statistics, and Computer Science
University of Illinois at Chicago
Chicago, IL 60607
United States
John Christian Ottem
Department of Mathematics
University of Oslo
Blindern
0316 Oslo
Norway